Alert archive / South Carolina / River Flood Warnings in 2015
River Flood Warning 47, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Dec 22, 2015, 9:19 AM EST for Florence County, Marion County, South Carolina. It took effect at Dec 23, 2015, 4:36 PM EST. It was in force for 21 days.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2015, 9:19 AM EST (14:19 UTC)
- In effect from
- Dec 23, 2015, 4:36 PM EST
- Expired
- Jan 13, 2016, 10:10 AM EST
- In force
- 21 days
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Florence County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 102 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pee Dee River at Pee Dee (PDES1). The gauge peaked at 26.82 ft at Jan 4, 2016, 10:00 PM EST.
- Action stage
- 18 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02131000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Dec 22, 6:44 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 22, 6:44 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 644 AM EST TUE DEC 22 2015 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OFFSHORE THROUGH THE WEEK AND INTO THE UPCOMING WEEKEND. THIS WILL BRING UNSEASONABLE WARMTH EACH DAY...WITH RECORD HIGHS POSSIBLE LATE THIS WEEK. PACIFIC AND GULF OF MEXICO MOISTURE WILL COMBINE ACROSS THE AREA TODAY THROUGH THURSDAY...CREATING UNSETTLED WEATHER WITH PERIODS OF SHOWERS AND POSSIBLY A THUNDERSTORM OR TWO. A COLD FRONT WILL WEAKEN JUST NORTH OF THE AREA ON FRIDAY. CONTINUED WELL ABOVE NORMAL...BUT DRIER CONDITIONS WILL DEVELOP THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 630 AM TUESDAY...LOOK FOR STRATIFORM LIGHT TO MODERATE RAIN TO DEVELOP ACROSS THE FA AS WELL AS MOVING INTO THE FA FROM THE SW. EXPECT NEARLY CATEGORICAL POPS ACROSS THE FA THIS MORNING INTO THIS AFTN BEFORE SCALING BACK FOR A TEMPORARY BREATHER BY MID TO LATE THIS AFTN. PCPN WILL RAMP BACK UP DURING THE PRE-DAWN WED HRS OF LATE TONIGHT. HAVE INDICATED ISOLATED THUNDER FROM MIDDAY THRU THIS AFTN. PLENTY OF MOISTURE AVBL WITH PWS RANGING FROM 1.75 TO 2 INCHES...HOWEVER LAPSE RATES AND IN TURN INSTABILITY WILL BE IN QUESTION FOR THUNDER ACTIVITY. NEVERTHELESS...ENOUGH TO MENTION AN ISOLATED POTENTIAL IN THE FORECAST. WHATS DRIVING THIS PCPN TODAY FOR THE ILM CWA...ISENTROPIC LIFT BEING AIDED BY MILD/WARM AND MOIST SSE-S LOW LEVEL FLOW ACROSS THE FA. IN ADDITION...WIDESPREAD SYNOPTIC UVVS WILL AFFECT THE FA AS PROGGED AND SEEN AT THE 700MB LEVEL. THIS A RESULT OF THE ILM CWA BEING IN THE RIGHT REAR QUADRANT OF A MODEST 300MB UPPER JET. THIS UPPER JET WILL BE LIFTING THRU THE NE STATES LATER TODAY... THUS ENDING THE JET DYNAMICS PORTION FOR THE ILM CWA...AND HENCE THE REASON OF SCALING BACK POPS TEMPORARILY TO STRATIFORM LIGHT RAIN OR DRIZZLE WITH PCPN MORE SHOWERY ALONG THE IMMEDIATE COAST. FOR THE PCPN ACTIVITY TO PICK BACK UP LATE TONIGHT...A MID LEVEL 5H S/W TROF IS PROGGED TO APPROACH FROM THE SW. DYNAMICS FROM THIS FEATURE WILL AID IN PCPN BECOMING MORE WIDESPREAD AND POSSIBLY CONVECTIVELY DRIVEN TOWARD DAYBREAK WED. AS A FOOT NOTE...THE ILM CWA JUST EXPERIENCED THE WINTER SOLSTICE. HOWEVER...DONT TELL THAT TO MOTHER NATURE SINCE THE ILM CWA WILL BE EXPERIENCING MAX AND MIN TEMPS THAT WILL BE RUNNING 15 TO 20+ DEGREES ABOVE NORMAL DURING THIS PERIOD...AND THIS IS OCCURRING UNDER AN OVERCAST SKY WITH PCPN OCCURRING. IMAGINE IF BREAKS IN THE OVERCAST WERE TO OCCUR WHICH IS WHAT IS PROGGED TO TAKE PLACE DURING THE SHORT AND LONG TERM PERIODS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 300 AM TUESDAY...RECORD WARMTH BECOMING MORE LIKELY FOR CHRISTMAS EVE AS A HIGHLY AMPLIFIED RIDGE PERSISTS ACROSS THE EASTERN CONUS. THE RIDGE CENTER WILL BE IN PLACE ACROSS THE WESTERN ATLANTIC TO START THE PERIOD...BUT WILL EXPAND TO THE WEST DURING THURSDAY...LEADING TO EVEN WARMER TEMPERATURES AS WELL AS DECREASING SHOWER CHANCES. WEDNESDAY IS STILL EXPECTED TO BE WET AS DEEP MOIST ADVECTION DRIVES PWATS OVER 1.75 INCHES...WHICH IS THEN WRUNG OUT VIA IMPULSES MOVING THROUGH THE FLOW IN THE MID- LEVELS. THE HEAVIEST RAINFALL IS EXPECTED TO REMAIN WEST OF THE CWA...BUT PERIODS OF SHOWERS WITH POTENTIALLY HEAVY RAINFALL ARE EXPECTED DURING WEDNESDAY AND INTO THURSDAY...BEFORE THE EXPANDING RIDGE CREATES MORE SUBSIDENCE LOCALLY...WHILE AT THE SAME TIME PUSHING THE BEST FORCING FURTHER TO THE NW. WILL SHOW GRADUALLY LOWERING POP THROUGH CHRISTMAS EVE. WHILE QPF COULD BE AMPLE ON WEDNESDAY...THE BIGGER STORY THIS PERIOD IS THE EXPECTED RECORD TEMPS AS A VERY WARM AIRMASS ENGULFS THE EAST COAST. 850MB TEMPS CLIMB TO NEAR RECORD VALUES OF 15-17C ON THURSDAY...AND AS THE COLUMN STARTS TO DRY OUT...WIDESPREAD 80S ARE BECOMING MORE LIKELY FOR CHRISTMAS EVE...AFTER MID/UPPER 70S ON WEDNESDAY. LOWS BOTH NIGHTS WILL DROP ONLY INTO THE MID 60S...5-10 DEGREES ABOVE TYPICAL HIGHS FOR THIS TIME OF YEAR. RECORDS FOR CHRISTMAS EVE- WILMINGTON: HIGH 78 IN 1879. CURRENT FORECAST 80. FLORENCE: HIGH 76 IN 1988. CURRENT FORECAST 81. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 300 AM TUESDAY...NEAR RECORD WARMTH EXPECTED TO CONTINUE FOR MUCH OF THE EXTENDED WITH NO BREAK IN THE MID-LEVEL RIDGE FORECAST. A COLD FRONT IS STILL PROGGED ON THE GFS TO DROP BRIEFLY INTO THE AREA FRIDAY BRINGING AN INCREASED CHANCE OF SHOWERS BEFORE WASHING OUT SATURDAY...BUT THE ECMWF NO LONGER SUPPORTS THIS SOLUTION. WITH THE STRENGTH OF THE RIDGE IN PLACE...AND NOTING THAT THE MEX GUIDANCE HAS CONTINUED TO WARM FRI AND SAT...WILL SUPPORT THE ECMWF AND SHOW NO FROPA WITH CONTINUED VERY WARM CONDITIONS. WITH 850MB TEMPS REMAINING AROUND 15C...A DRIER COLUMN COULD AGAIN SUPPORT TEMPS IN THE 80S ON CHRISTMAS DAY...POSSIBLY SETTING THE RECORD FOR WARMEST CHRISTMAS LOCALLY. DRIER AND CONTINUED VERY WARM CONDITIONS WILL BE THE RULE FOR THE UPCOMING WKND AND INTO EARLY NEXT WEEK AS TEMPS REMAIN ABOUT 20 DEGREES ABOVE NORMAL FOR LATE DECEMBER THANKS TO THE PERSISTENT MID LEVEL RIDGING AND SURFACE HIGH PARKED JUST OFFSHORE. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... AS OF 12Z...MODERATE TO HEAVY RAIN POISED JUST WEST OF THE CWA. THE INLAND TERMINALS WILL GET INTO THE ACT JUST AFTER TAF ISSUANCE...WITH THE HEAVIEST ACTIVITY AROUND LATE MORNING. THE COASTAL TERMINALS WILL BE A FEW HOURS BEHIND...BUT SHOULD SEE SOME DECENT RAIN THIS AFTERNOON. DEEP MOISTURE WILL PREVAIL INTO THE EVENING HOURS...WITH PERHAPS A BREAK OVERNIGHT. CEILINGS WILL LIKELY BOUNCE AROUND A LOT TODAY...WITH IFR CONDITIONS A POSSIBILITY...PARTICULARLY INLAND LATER TODAY. WINDS WILL BE FAIRLY LIGHT...HOWEVER MAY HAVE TO BUMP THE WINDS UP THIS EVENING AS THE GRADIENT TIGHTENS A BIT. EXTENDED OUTLOOK...POSSIBLE MVFR TO IFR CONDITIONS IN PCPN AND LOW CEILINGS FROM TUESDAY NIGHT THROUGH THURSDAY...OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 630 AM TUESDAY...THE LOW LEVEL COASTAL FRONT/TROF WILL PROGRESS INLAND AND BECOME ABSORBED WITHIN THE OVERALL SYNOPTIC FLOW TODAY. FOR THE REMAINDER OF THE PERIOD...THE FA WILL EXPERIENCE STRONG RIDGING FROM BERMUDA HIGH PRESSURE CENTERED OVER THE HIGH SEAS EAST OF CAPE HATTERAS. NOT YOUR NORMAL SCENARIO FOR THIS TIME OF THE YEAR. WITH TIME...THE SFC PG WILL TIGHTEN-SOME RESULTING IN SSE-SSW WINDS INCREASING FROM 10-15 KT TODAY TO 10-20 KT TONIGHT. THE HIER RANGE OF WINDS WILL BE FELT ACROSS THE HIER SSTS WHERE IT WILL BE EASIER FOR THESE WAA WINDS TO OCCUR ON THE OCEAN SFC. WITH TIME...THESE ONSHORE WINDS WILL DRIVE HIER SST WATERS TO THE IMMEDIATE COAST RESULTING IN THESE HIER WINDS JUST OFF THE DECK ABLE TO BE REALIZED ON THE OCEAN SFC. SIGNIFICANT SEAS WILL RUN 2 TO 4 FT THIS MORNING AND BUILD TO 3 TO 5 FT LATE THIS AFTN AND TONIGHT. THE 5 FOOTERS WILL PRIMARILY OCCUR ACROSS THE OUTER WATERS AT 15 TO 20 NM OUT. LOOKING AT 5 TO 6 SECOND PERIODS DOMINATING THE LOCAL WATERS. AN UNDERLYING 7 TO 9 SECOND PERIOD SE GROUND SWELL WILL BECOME MORE PROMINENT TONIGHT AND SUBSEQUENT PERIODS...HAVING DEVELOPED ACROSS A LONG FETCH COMPLIMENTS OF THE BERMUDA HIGHS POSITIONING. MARINERS WILL ALSO HAVE TO PAY CLOSE ATTENTION TO AREAS OF PCPN MOVING ACROSS THE WATERS...WITH ISOLATED THUNDER POSSIBLE. LOOK FOR VSBY TO REDUCE TO LESS THAN 1 NM AT TIMES WITHIN THESE AREAS OF PCPN. WILL ALSO HAVE TO KEEP AN EYE ON SEA FOG DEVELOPMENT. WITH SSTS RUNNING AROUND 60 AND PROGGED TO INCREASE-SOME...SEA FOG WILL BECOME LESS LIKELY. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 300 AM TUESDAY...HIGH PRESSURE ANCHORED OFFSHORE WILL MAINTAIN S/SW RETURN FLOW ACROSS THE WATERS THROUGH THE SHORT TERM. DIRECTION AND SPEED WILL FLUCTUATE LITTLE THROUGH THURSDAY NIGHT...SO S/SW WINDS OF 15-20 KTS ARE EXPECTED TO BE PREDOMINANT ACROSS ALL LOCAL WATERS. THIS PERSISTENT AND CONSISTENT WIND WILL DRIVE WAVE HEIGHTS TO SCA THRESHOLDS THROUGH THE MAJORITY OF THE PERIOD AS A SOUTHERLY WIND WAVE AND SE SWELL COMBINE TO PRODUCE 4-7 FT SEAS BEGINNING EARLY WEDNESDAY. VERY LATE IN THE PERIOD A SLIGHT EASING OF WIND SPEEDS AND REDUCTION OF THE SWELL AMPLITUDE MAY ALLOW SEAS TO FALL BELOW ADVISORY THRESHOLDS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 300 AM TUESDAY...SOME UNCERTAINTY REMAINS LATE FRIDAY AS A WEAK COLD FRONT MAY TRY TO DROP SOUTH INTO THE COASTAL WATERS...BUT THIS IS BECOMING LESS LIKELY AS STRONG RIDGING KEEPS THE FRONT DISPLACES TO THE NORTH. THIS WILL ALLOW SOUTHERLY WINDS TO CONTINUE THIS PERIOD...ALTHOUGH SPEEDS WILL EASE TO AROUND 10 KTS AS THE GRADIENT DECREASES. COULD STILL SEE A BRIEF SHIFT TO AN EASTERLY DIRECTION LATE FRIDAY NIGHT...BUT HAVE BACKED OFF ON THIS TO KEEP WINDS BACKED NO FURTHER THAN SE ATTM. SEAS WILL BE INITIALLY 3-5 FT AS THE SWELL EASES FROM MID-WEEK...AND THEN BECOME STEADILY AT 2-4 FT LATE FRIDAY AND SATURDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...JDW NEAR TERM...DCH SHORT TERM...JDW LONG TERM...JDW AVIATION...DCH
Hazardous weather outlook, Dec 22, 4:06 AM EST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 406 AM EST TUE DEC 22 2015 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-230915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 406 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-230915- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 406 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-230915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 406 AM EST TUE DEC 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FOR WEDNESDAY THRU THURSDAY... SMALL CRAFT ADVISORY CONDITIONS LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:19 AM EST | River Flood Warning | ILM | Bladen | 16 days |
| Dec 22, 12:11 PM EST | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 49 min |
| Dec 22, 1:10 PM EST | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 50 min |
| Dec 22, 3:00 PM EST | Small Craft Advisory | ILM | 48 hr |
Nearby
River Flood Warnings in South Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.